# SDR UALA2009072202172

- Difficulty date: July 20, 2009
- Submitted: July 22, 2009
- Operation: Air carrier
- Aircraft: N221UA
- Make and model: Boeing 777222
- Aircraft serial: 30552
- Aircraft time: 32,855 hours, 4,209 cycles
- Engine: Pwa PW40903
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 8110503
- Part serial: 136
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

HAD REPORT SPARKS FROM NR 2 ENGINE WHEN TRYING TO START.  FOUND ENGINE STARTER NO OIL AND PIECES OF STARTER LAYING ON STARTER AIR EXHAUST SCREEN. APPEARS STARTER HAS FAILED. REPLACED STARTER.
